MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000450
Medical Device Problem Codes Difficult to Insert (1316); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of a embold packing coil system.Visual inspection of the device revealed a stretched and detached coil.There was no introducer sheath damage, and the perforations were intact.Microscopic inspection of the device revealed a severely stretched and detached coil from the distal coupler weld and no coupler damage.Media was returned in the form of a photo.The photo was reviewed which showed the embold introducer sheath inside the hub of a non-bsc device with no relevant information pertaining to the investigation.
 
Event or Problem Description
Reportable based on device analysis completed on 10jan2025.An embold packing 45 coil was selected for use.The physician had delivered a combination of embold fibered, soft, and packing coils via a non-boston scientific microcatheter without difficulty.There was a difficult branch to engage with the first microcatheter, so the device was exchanged for a shorter non-boston scientific microcatheter.Once the vessel was engaged, the physician wanted to deploy an embold packing coil.The physician met resistance when trying to advance the coil into the microcatheter and noticed the distal tip of the coil was kinked.The coil was removed and not implanted.The physician asked for a second embold packing coil and had some difficulty advancing again but was able to get the coil within the microcatheter.However, with the increased resistance with advancing the coil, the physician decided to remove the second coil.Upon retracting the coil, the coil began to stretch.The entire coil was removed from the microcatheter.At this point, the physician decided to stop the case and reevaluate the images.The physician then realized what was needed to be done was accomplished and the procedure was ended.The microcatheter and base catheter were removed.No patient complications occurred.However, device analysis revealed the coil had detached from the coupler weld.

Brand Name
EMBOLD PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21314904
Report Number2124215-2025-06143
Device Sequence Number8848931
Product Code KRD
UDI-Device Identifier00191506026608
UDI-Public00191506026608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000450
Device Catalogue NumberM001394260000450
Device Lot Number0034535812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: PROGREAT 2.4FR X130CM; CATHETER: SWIFT NINJA 2.4FR X125CM
Patient Age59 YR
Patient SexMale
Patient RaceWhite